The Modelwise Interpolation Property of Semantic Logics

Bulletin of the Section of Logic 52 (1):59-83 (2023)
  Copy   BIBTEX


In this paper we introduce the modelwise interpolation property of a logic that states that whenever \(\models\phi\to\psi\) holds for two formulas \(\phi\) and \(\psi\), then for every model \(\mathfrak{M}\) there is an interpolant formula \(\chi\) formulated in the intersection of the vocabularies of \(\phi\) and \(\psi\), such that \(\mathfrak{M}\models\phi\to\chi\) and \(\mathfrak{M}\models\chi\to\psi\), that is, the interpolant formula in Craig interpolation may vary from model to model. We compare the modelwise interpolation property with the standard Craig interpolation and with the local interpolation property by discussing examples, most notably the finite variable fragments of first order logic, and difference logic. As an application we connect the modelwise interpolation property with the local Beth definability, and we prove that the modelwise interpolation property of an algebraizable logic can be characterized by a weak form of the superamalgamation property of the class of algebras corresponding to the models of the logic.



    Upload a copy of this work     Papers currently archived: 92,168

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Algebraic Characterization of the Local Craig Interpolation Property.Zalán Gyenis - 2018 - Bulletin of the Section of Logic 47 (1):45-58.
On the interpolation property of some intuitionistic modal logics.C. Luppi - 1996 - Archive for Mathematical Logic 35 (3):173-189.
On Weak and Strong Interpolation in Algebraic Logics.Gábor Sági & Saharon Shelah - 2006 - Journal of Symbolic Logic 71 (1):104 - 118.
Uniform Lyndon interpolation property in propositional modal logics.Taishi Kurahashi - 2020 - Archive for Mathematical Logic 59 (5-6):659-678.


Added to PP

10 (#1,197,378)

6 months
8 (#367,748)

Historical graph of downloads
How can I increase my downloads?

Author's Profile

Zalan Gyenis
Jagiellonian University

Citations of this work

No citations found.

Add more citations

References found in this work

Fregean logics.J. Czelakowski & D. Pigozzi - 2004 - Annals of Pure and Applied Logic 127 (1-3):17-76.
On Moschovakis closure ordinals.Jon Barwise - 1977 - Journal of Symbolic Logic 42 (2):292-296.

View all 14 references / Add more references